Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

1 year post thyroidectomy for papillary cancer. sudden high TSH: 84. what could be the cause?

jahess
jahess Member Posts: 1
edited March 2017 in Thyroid Cancer #1

My 18 year old daughter had complete thyroidectomy after papillary Thyroid cancer.  Her levels have been normal up until Nov. 2016.  All of a sudden she is feeling terrible - cold, muscle pain, major fatigue, brain fog, depression.  Brought in for blood tests.  TSH now 84!  What could be the cause?  Has not missed doses of medication.

Comments

  • alapah
    alapah Member Posts: 287
    edited March 2017 #2
    was there...

    was there a change in brands of levothyroxine? for example, Synthroid and then a generic? was her prescription filled at the same place? Levothyroxne does have an expiration date. Maybe double check that the dosage is correct (I'm guessing you already did that but...)

    How long has she been on levothyroxine? Does she take calcium or any drugs containing calcium (ie antacids)? Calcium interferes with absorption of levo and should be taken at least four hours apart from levo. It should also be taken on an empty stomach - at least two hours after eating or one hour before eating.

    Did her doctor have any ideas about what might be going on?